Yasmin Migraine Pain, Yaz, Vertigo, Rash On, Brown Blotches
I am a 34 year old and have been taking Yaz for almost a year. I had some minor side effects until this past month when everything came apart at the seams. I do not know if yaz is the culprit - but the number of women with the EXACT SAME SYMPTOMS as ... more »
I am a 34 year old and have been taking Yaz for almost a year.
I had some minor side effects until this past month when everything came apart at the seams. I do not know if yaz is the culprit - but the number of women with the EXACT SAME SYMPTOMS as me listed here SCARES THE HELL OUT OF ME.
My "minor" sude effects were the following:
* No period for 5 months
* No sex drive (was not the case before taking Yaz)
* Panic attacks / anxiety (no history fo this. My doc has now put me on Zoloft.)
* Bloating / weight gain
* Brown blotches (like age spots) on one side of my face
This is NOTHING compared to the last month of my life. Basically my life has sucked for the last month. Roughly a month ago my symptoms started with a red rash on the left side of my face and pain in my left ear that led to a migraine that has not gone away at all. (The pain level goes between a 5 and 10, but never lower than a 5.) The rash went away in 2 days, but my ear still hurts today (a month later).
My vertigo began roughly 5 days after the onset of my rash and ear pain and has been non-stop since. I've taken phenergan, valium, etc. - but they are not working. I get spinning/dizzy every time my head moves (up, down, left, right) and with up and down eye movement. It seems like my migraine pain intensifies when my vertigo hits me. If I lie completely still - I have no vertigo - but my migraine is still there. To make matters worse, I have become very disoriented, like I am in a fog all of the time. I am only 34 years old and feel like I am losing my mind. I cannot remember simple words at times and have a tough time completing sentences.
All of these symptoms coincide exactly to the day I began a new packet of the birth control pill called YAZ (Yasmin). I had taken this brand of pill for a year, and though it has worked (not pregnant) I have had some minor side effects up until the last month. The biggest side effect is that I have not had any period at all for the last 5 months. I have also had anxiety (no past history) and have no sex drive (not my normal self.) I stopped taking the pill about a week ago - after reading literally thousands of people with the same side effects I am experiencing on a website called medications.com (My neurologist also told me to stop taking it.)
I am NOT having ringing in my ears or loss of hearing. I mention this because I know other ailments have these as symptoms.
I have already been seen by my dentist, physical therapist, ENT, 2 neurologists and a gyn. So far - they are not helping. I have even been hospitalized for 5 days and all they really did was try and dope me up to sleep and had me take a very potent anti-migraine drug called DHE that must be administered over a 36 hour period via IV. Guess what? It did not work.
The most scary thing is that even though I get severe vertigo any time I move my head (even to the point of waking me up while I sleep) - NOT A SINGLE DOCTOR EVEN MENTIONED I MIGHT HAVE BPPV ( BENIGN PAROXYSMAL POSITIONAL VERTIGO) and they did not test for it at all. They were all interested in treating my month-long migraine with anti-migraine drugs. They all swore up and down that my vertigo was related to my migraine. They also said my fogginess was because I was "tired and sick" and many migraine sufferers are that way.
After my husband and I searched the internet and found dozens of websites, we are pretty much convinced that I have BPPV. We are going to get in front of a vestibular specialist ASAP.
So you know, I have been through a CT scan, two different MRIs, basic blood work on my white cell counts, thyroid levels, potassium, etc.
They have ruled out a sinus infection, brain tumor, pituitary tumor, stroke, blood clots, etc. They have simply treated me with anti-migraine medication - and it has been worthless. I have taken Topomax, Frova and DHE (the drug mentioned above) and my migraine is still there. These drugs have not helped one bit. My neurologist swore that the DHE would do the trick. Guess what? He was wrong.
I discharged myself from the hospital yesterday and am now at home.
I just want my normal life back. I cannot drive, work, take care of my family, etc.
My two biggest questions are:
DOES ANYONE KNOW IF BPPV CAN CAUSE MY MIGRAINE? The reason I ask is that the doctors all think that the migraine is causing my vertigo. All along they have been treating my migraine (with zero success) and have been giving me valium and antivert to simply mask my vertigo (no success there either.) No one has tried to really diagnose and treat my vertigo. Is it possible if I get my vertigo fixed my migraines will disappear?
DOES ANYONE HAVE ANY INFORMATION ABOUT BIRTH CONTROL PILLLS CAUSING BPPV? I saw woman after woman on medications.com have the same symptoms of vertigo, migraines and brain fog while taking the birth control pill Yasmin. I also know that my avalanche of symptoms eerily coincided with my first pill from a new pack. If they are related, I am most interested in what to do to get my hormones back on track in an effort to stop my vertigo.
This is all driving me crazy. A month ago I was absolutely normal. Now I am 100% disabled. I just want my life back.